Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 5, 2018, 5:55 PM CDT for Trego County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 5, 2018, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 136 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2446 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS83 KDDC 052255 SPSDDC Special Weather Statement National Weather Service Dodge City KS 555 PM CDT SUN AUG 5 2018 KSZ030-052345- Trego KS- 555 PM CDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TREGO COUNTY UNTIL 645 PM CDT... At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near Collyer, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wakeeney, Ogallah, Collyer and Voda. LAT...LON 3888 9971 3890 10015 3913 10015 3913 9972 TIME...MOT...LOC 2254Z 266DEG 27KT 3900 10013 $$ GERARD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:54 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 5, 2:54 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 254 PM CDT Sun Aug 5 2018 .SYNOPSIS... Issued at 208 PM CDT Sun Aug 5 2018 An upper level disturbance will move across the central plains by early Monday and push a cold front through western Kansas by Monday afternoon. In the wake of this system, northwesterly mid to upper level flow can be expected across the plains, with an embedded upper level disturbance arriving on Wednesday. By late next week and into the weekend, an upper level ridge is expected to amplify across the Rockies with upper level troughing over the Midwest and northerly mid level flow across the plains. An upper level trough is expected to amplify over the Great Lakes by late next week and then close off and retrograde back into the Midwest. && .SHORT TERM...(This evening through Monday) Issued at 208 PM CDT Sun Aug 5 2018 Thunderstorms are expected to continue developing this evening across the western high plains due to low level convergence and elevated heating and along a frontal boundary in northwestern Kansas. These storms are expected to propagate into western Kansas after 7 pm, with gusty winds and heavy rain. Some hail to half dollar size is also possible with the strongest storms. This activity will weaken overnight as it heads eastward. It is not clear show far east this convection will get. Lows tonight will be mild in the upper 60s to lower 70s. There is better chance of storms later Monday and Monday night along and behind the cold front. The afternoon and evening storms could contain large hail and damaging winds before the organized cluster of storms arrives from the western high plains overnight. The highest dewpoints will be north of the front. Storms that manage to develop along the front and then end up on the cool side of the boundary will have the best chance of producing the larger hail to half dollar size. The exact position of the front is uncertain since the evolution of prior convection tonight may play a role in boundary placement. .LONG TERM...(Monday night through Sunday) Issued at 208 PM CDT Sun Aug 5 2018 A change to cooler weather can be expected by Monday night and Tuesday in the wake of the front. There is a chance of thunderstorms from late Tuesday night into Wednesday as the next upper level disturbance approaches from the northwest. This system will be approaching in the morning so that storms are possible all day. Weak surface high pressure will build into the central plains by Thursday and Friday along with slightly drier air. The aforementioned upper level system closing off over the Midwest over the weekend will be too far east to bring precipitation to western Kansas; and anything that occurs will be isolated. High temperatures should stay at or just below climatology with upper 80s to near 90 degrees. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1222 PM CDT Sun Aug 5 2018 An upper level disturbance will pass across the central plains by Monday, helping to push a cold front into western Kansas toward the end of the period. There are chances for thunderstorms this evening at KGCK between 01 and 05z as storms develop across the western high plains along a surface trough and move eastward. These storms could progress as far east as KLBL/KDDC and KHYS by 03-06z before weakening. Winds will remain generally southerly ahead of the front; but expect variable and gusty winds with any thunderstorms in the vicinity this evening and tonight. There are also chances for thunderstorms along with a wind shift to the north after the end of the period as surface heating and lift along the front lead to convective initiation. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 95 66 87 / 20 20 50 20 GCK 69 88 64 87 / 20 20 50 20 EHA 69 90 63 86 / 20 10 60 20 LBL 71 96 65 87 / 10 10 50 20 HYS 71 87 66 85 / 20 30 50 10 P28 73 98 71 89 / 10 10 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Aug 5, 4:29 AM CDT, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 429 AM CDT Sun Aug 5 2018 KSZ030-031-043>046-061>066-074>081-084>090-060930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 429 AM CDT Sun Aug 5 2018 /329 AM MDT Sun Aug 5 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A few thunderstorms may move from eastern Colorado into southwest Kansas late this afternoon. Large dewpoint depressions will favor highly localized high winds. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Thunderstorms are likely to develop along a weak cold front Monday afternoon, and a cluster of thunderstorms is likely to move from eastern Colorado into southwest Kansas late Monday and Monday night. Hail up to the size of golfballs and damaging winds are possible with the more intense thunderstorms. Another cluster of thunderstorms may move into far southwest Kansas Tuesday night, and thunderstorms are possible again Wednesday. Days 2-7 Hazards ---------------- * Monday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 4 PM CDT in western Kansas from Syracuse to Scott City. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 5, 4:50 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Dodge City KS 450 PM CDT SUN AUG 5 2018 KSZ043-052245- Scott KS- 450 PM CDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL 545 PM CDT... At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Modoc, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Scott State Lake. LAT...LON 3870 10071 3846 10113 3870 10113 TIME...MOT...LOC 2149Z 249DEG 30KT 3861 10109 AJOHNSON
Special weather statement, Aug 5, 5:19 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Dodge City KS 519 PM CDT SUN AUG 5 2018 KSZ043-044-052315- Lane KS-Scott KS- 519 PM CDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT AND NORTHERN LANE COUNTIES UNTIL 615 PM CDT... At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles northwest of Manning, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Manning, Pendennis, Healy and Shields. LAT...LON 3870 10028 3853 10029 3854 10088 3870 10089 TIME...MOT...LOC 2219Z 267DEG 28KT 3862 10078 GERARD
Special weather statement, Aug 5, 5:55 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 555 PM CDT SUN AUG 5 2018 KSZ030-052345- Trego KS- 555 PM CDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TREGO COUNTY UNTIL 645 PM CDT... At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near Collyer, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wakeeney, Ogallah, Collyer and Voda. LAT...LON 3888 9971 3890 10015 3913 10015 3913 9972 TIME...MOT...LOC 2254Z 266DEG 27KT 3900 10013 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:50 PM CDT | Special Weather Statement | DDC | Scott | 55 min |
| Aug 5, 5:19 PM CDT | Special Weather Statement | DDC | Lane | 56 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.